What is CINV?
A side effect of chemotherapy
Chemotherapy often has side effects. One of them is chemotherapy-induced nausea and vomiting, otherwise referred to as CINV.
Chemotherapy can bring on CINV by:
- Injuring stomach cells that start the process of nausea and vomiting
- Directly activating the area of the brain responsible for producing nausea and vomiting
Several chemotherapies can cause CINV in both ways.CINV
There are 2 main types of CINV:
- Acute: Within the first 24 hours of receiving chemotherapy
- Delayed: From Day 2 up to Day 5 after chemotherapy
The amount and timing of CINV can vary. Some chemotherapies cause acute nausea and vomiting. Others cause acute nausea and vomiting followed by another period of delayed nausea and vomiting.
Chemotherapy is essential in your fight against cancer. However, the nausea and vomiting that often go along with it are something that you can help prevent by adding EMEND. Now is the time to speak to your health care team about how a regimen with EMEND can help prevent CINV.Next > How EMEND can help